Pred & anxiety

Hi there, I've suffered wih asthma for 15 years. I've had pleurisy & double pneumonia a couple of times which has made it worse. I switched to Simbicort this summer which has been good but the cold weather has really set me off this year. I'm using my Bricanyl at least a couple of times a day. My asthma has defs contributed I believe to the fact that I suffer from panic attacks and generalised anxiety. I have counselling for this once a week which is helping me. My asthma has been really bad the past few days and the pain In my left lung is dreadful. I went to A&e yest as it felt like I was being crushed. They said basically it's just an asthma pain, no infection and told me to take the rescue dose of pred. I'm really worried about taking it as I've read/ heard that they can make you feel mentally low and increase anxiety. has anyone experienced this at all? X

12 Replies

oldestnewest
  • I also suffer from aniexty. Ive had a bad episode over last 4 weeks in on my second batch of pred. It doesnt trigger mu anxiety but makes me feel low for sure x

  • You have been to hell and back, sorry I cannot help with the meds side as I am on different ones but just sending gentle and supportive hugs ♥

  • Hi Kendog,

    Sorry to hear what you're going through.

    Prednisone can affect mood & anxiety but doesn't in everyone - even if you have underlying mood/anxiety problems.

    Prednisolone more commonly puts up your mood & can drop your mood when you're coming off it.

    The reliever inhalers are probably more likely to increase anxiety than the prednisolone.

    If you need the Prednisolone for your asthma - your much better to take it though as without it you're likely to get worse & end up needing more of it.

    Try remembering it may not affect you in that way. Confide in family & friends so they can keep an eye on your mood/anxiety levels & increase any coping mechanisms you have like exercise, meditation, talking to friends&family, relaxation & eating&sleeping well.

    Hope that helps

  • Wow thanks guys wasn't expecting to hear from anyone so soon thank you. I think I just need to bite the bullet & suffer the mental health probs... It's just not ever easy is it! I feel so angry that I have asthma sometimes and that people think its 'just asthma!' And as for anxiety...don't even get me started on perceptions lol! Char it sounds like you're really struggling atm too x

  • Hi Kendo, I'm new to the forum also. Sorry to hear your having a bad time at the moment.

    I also suffer badly with anxiety and depression and my asthma at the moment is very unstable due to exacerbation.

    Please take the prednisolone they really do help and you will feel a substantial difference to your Asthma.

    Yes there are side effects...I personally always feel a little hyperactive when on Pred but it is only for a short time and the benefits are worth it if you persevere.

    wishing you all the best Kendo and hoping you well soon.

  • Thank you so so much that really helped! Sorry you're in the same boat it's utterly pants managing this funky combination isn't it! I have taken it and I really do feel a lot better in my chest. I have only had to use reliever once and I've been in and out in the cold all day so that's really something. Xx

  • Hi Kendog, I have been prescribed prednisolone a few times. I do find that it tends to make me feel a little down (like Eeyore, with my own personal rain cloud 🌧) but it hasn't made me feel anxious. The main thing is that it does work, it always helps my breathing. So keep with it and stay strong. I hope you are soon feeling better ☺️

  • Hi all - it's Defs making me feel a bit up and down and sometimes a bit wired. But feels like it's settling down a little now, could have been just my body getting used to them. My chest is definitely improving which is great. Thanks for all your support x

  • Hi all well omg what a night from hell!! I've had NO SLEEP! Feel so so dreadful and the anxiety is horrible just horrible. I've not taken the dose today as I'm too scared. I saw the Dr he said have to take it at least one more day I'm not sure I can put myself through it... Do u think I could try and take half the dose?? At least it's doing something??

  • Hi, You really sound as though you are going through the mill at the moment. I don't have RA but have Psa and AS so treatments are the same. I know little about asthma but have had pneumonia because of Methotrexate and do sympathise. I know you are having counselling for the anxiety at the moment which I am sure will help (I am a Psychotherapist and Hypnotherapist) but have you thought of trying hypnotherapy? It really does have very good results with anxiety for a lot of people. If you do consider it make sure you go to someone who is fully qualified but it may work quicker for you. Hope you are feeling a bit better soon, these auto-immune diseases are awful. If I had £10 for the number of people who say to me "Oh you look so well, what is it you have again?" and seem oblivious to the fact that I cannot walk without my stick!! Good luck x

  • Thank you! Yeah hypnotherapy might be an option for me. Thanks for lovely message! I'm so fed up!! Xx

  • Hope you are feeling a bit better soon xx

You may also like...